10/24(Tue) Life of a Mountain Road Speed Demon (Host: Liwen)

回覆文章
頭像
liwen
YOYO member
文章: 57
註冊時間: 週日 10月 04, 2009 10:20 am

10/24(Tue) Life of a Mountain Road Speed Demon (Host: Liwen)

文章 liwen »

10/24(Tue) Life of a Mountain Road Speed Demon (Host: Liwen)

Hello, dear Yoyos! I am Liwen Chen. I take the pleasure to host the meetings of this Tuesday. This time let’s discuss “山道猴子的一生” video. The animation series “山道猴子的一生” depicts the story of a reckless motorbike rider who was blinded by his vanity and got himself killed in a mountain road race.
What insights can be gleaned from this video?

Please read the article or watch the videos before meeting
EDITORIAL: Meme reflects today’s youth woes
https://www.taipeitimes.com/News/editor ... 2003805291

山道猴子的一生(上集)19 minutes
https://www.youtube.com/watch?v=GqNB_mZGoxY
山道猴子的一生(下集)45 minutes
https://www.youtube.com/watch?v=xMbOOc7iH1I

Questions for Discussion:
Session I

Q1. Do any of your friends or family members engage in riding heavy motorcycles? What are the reasons they find enjoyment in this activity?

Q2. What is it about motorcycle riding that makes it both addictive and therapeutic?

Q3. What is the definition of "masculinity"? Is masculinity necessary and important for men? Do you believe Wojak's actions exemplify true masculinity?

Session II

Q4. What mistakes did "Wojak" make in this video that could potentially impact his life negatively?

Q5. When your boyfriend or girlfriend asks to borrow money from you, do you request them to write a promissory note? When someone else borrows money from you, what are the things you need to consider?

Q6. Why are the perspectives of "exquisite poverty" and the "lying flat" concept gaining popularity among today's youth?

****************************************************************************************************************************************
Agenda:
6:45 ~ 7:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
7:00 ~ 7:10pm Opening Remarks / Newcomer’s Self-introduction / Grouping
(Session I)
7:10 ~ 7:45pm Discussion Session (35 mins)
7:45 ~ 8:00pm Summarization (15 mins)
8:00 ~ 8:05pm Regrouping / Instruction Giving / Taking a 5 Minutes Break (Intermission)
(Session II)
8:05 ~ 8:40pm Discussion Session (35 mins)
8:40 ~ 8:55pm Summarization (15 mins)
8:55 ~ 9:00pm Concluding Remarks / Announcements
****************************************************************************************************************************************
Meeting Date: As shown on the Subject Line
Meeting Time: 7:00pm – 9:00pm
Meeting Venue: 丹堤咖啡 Dante Coffee (Minimum Order $80)
Address: 台北市濟南路三段25號[MAP]-捷運忠孝新生站3號出口步行3分鐘

****************************************************************************************************************************************
Important Notes:
1. We advise participants to print out the discussion questions and bring them to the meeting for reference. As for the supporting articles, feel free to print them out, as well, according to your preference.
2. We suggest that participants read the articles and think about the questions in advance.
3. Newcomers should prepare a two-to-three minute self-introduction in English to deliver when called upon by the host before the start of the discussion. The host may also ask you to give brief feedback about the meeting at the conclusion of the meeting.
4. We conduct the entire meeting in English. All participants should have at least moderate English-conversation skills and be able to articulate your ideas for each discussion question.
5. We welcome newcomers and other guests to attend the meetings and join the discussion freely for two times. After that, we hope you will consider becoming a YoYo English Club member. We charge a NT$1500 lifetime membership fee, or NT$1000 for students.
miller
YOYO member
文章: 104
註冊時間: 週三 5月 09, 2018 6:17 pm

Re: 10/24(Tue) Life of a Mountain Road Speed Demon (Host: Liwen)

文章 miller »

Move to the top.
Iris Wu
YOYO member
文章: 901
註冊時間: 週二 5月 20, 2014 4:33 pm

Re: 10/24(Tue) Life of a Mountain Road Speed Demon (Host: Liwen)

文章 Iris Wu »

If I walked a mile in the shoes of today’s younger generation, how would my value system differ? Would I see my work through a different lens and chart different course for my future?
I also wonder how Generations X, Y, and Z would think and act differently from our Baby Boomer generation if they had been born and raised in our era. It would be less judgmental to put ourselves in their place, ideally.

After all, talking the talk is one thing, but walking the walk is another. Putting ourselves in other’s shoes is not easy. I have to admit that I had hard time to wrap my head around this film, either the way it was produced or the contents itself. Why? Maybe we can chat more in the meeting.
頭像
Rock
YOYO member
文章: 2167
註冊時間: 週三 10月 31, 2007 9:03 am

Re: 10/24(Tue) Life of a Mountain Road Speed Demon (Host: Liwen)

文章 Rock »

In this Taipe Times editoral, the editor makes a very good example of how to be politically correct. She uses some good terms like "heterosexual male", "masculinity", "misogyny", "patriarchal society", etc., which are very useful words to show that she is on the side of justice and democracy. Actually, I think we should stop the generation generalization so we can be more politically correct like her. We should be more cautious when we mention about "young generation", "exquisite poverty", or "lying flat". It's very possible that these terms are judgemental and discriminatory. It may hurt the feelings of some people of certain age and they may tell you to go back to China if you don't like Taiwan so much. :arrow: :arrow: :| :roll: :arrow: :arrow: :lol:
In matters of style, swim with the current; in matters of principle, stand like a rock.
回覆文章